MAUDE Adverse Event Report: Y EXT W/VLV PORTS & 2 SLD CLP; INTRAVASCULAR ADMINISTRATION SET

Y EXT W/VLV PORTS & 2 SLD CLP; INTRAVASCULAR ADMINISTRATION SET
Model Number 20019E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported 80 y ext w/vlv ports & 2 sld clp had leakage issues.The following information was provided by the initial reporter: "connector site should be round and connect to syringes.These batches are of an oval shape and therefore won't connect and also leak fluid.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.4.Medical device lot #: 20097046, d.4.Medical device expiration date: 9/29/2023, h.4.Device manufacture date: 9/20/2020.D.4.Medical device lot #: 20115009, d.4.Medical device expiration date: 11/23/2023, h.4.Device manufacture date: 11/23/2020.H.6.Investigation: one hundred and thirty-three 20019e7d samples were received in sealed packaging for investigation; one hundred and thirty were from lot 20097046 and three from lot 20115009.A visual inspection of the returned samples confirmed the customer's experience as the smartsite component of one hundred and seventeen of the returned samples from lot 20097046 were oval shaped.The remaining samples were not identified to have any deformities, furthermore pressure testing did not identify any leakage from the remaining 16 samples.A review of the production records for lot 20097046 and 20115009 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Please note, the root cause of the oval shape is exposure of the smartsite to an external heat source that brings the component temperature above 60°c.The piston head of the smartsite is oval shaped therefore when the round fla component is placed over it, the piston opening is squeezed shut in order to create a seal.Under excessive heat conditions, the fla material can soften, and as the piston pushes back on the inside, it can reshape the fla to conform to the original oval shape of the piston head.Previous investigations have not found a potential root cause for this level of excess heat as a result of any stage of the manufacturing or sterilization processes at the manufacturing site.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
Y EXT W/VLV PORTS & 2 SLD CLP
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12512062
Report Number9616066-2021-52107
Device Sequence Number924496
Product Code FPA
UDI-Device Identifier27613203013813
UDI-Public27613203013813
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K061285
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/29/2023
Device Model Number20019E
Device Catalogue Number20019E7D
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1